Colorado, 2014

Hail and Damaging Winds in Colorado, June 22, 2014

June 22, 2014 · NWS PUB · 11 events in 4 counties and zones

Several severe storms caused hail up to the size of half dollars and wind gust from 60 to 70 mph across the I-25 corridor and southeast plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Several severe storms caused hail up to the size of half dollars and wind gust from 60 to 70 mph across the I-25 corridor and southeast plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 22, 11:05 AM MST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 22, 11:05 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1205 PM MDT SUN JUN 22 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 447 AM MDT SUN JUN 22 2014

...BETTER CHANCE OF STORMS TODAY...

MAIN CONCERN TODAY WILL BE THE POTENTIAL FOR STRONG TO POTENTIALLY
SVR STORMS THIS AFTERNOON INTO EARLY EVENING. MAIN PLAYERS WILL BE A
SHORTWAVE NOW MOVING INTO ID AND UT...WHICH WILL CROSS ERN CO IN THE
20-24Z TIME FRAME...AND A COLD FRONT THAT WILL PUSH SWD THROUGH THE
ERN CO PLAINS AFTER 00Z. DUE TO THE TIMING LAG OF THE FRONT...AM NOT
PARTICULARLY IMPRESSED BY THE SVR THREAT TODAY. HOWEVER...A SLIGHT
SHIFT IN TIMING OF EITHER THE FRONT OR UPPER DISTURBANCE COULD
INTRODUCE HIGHER THREAT LEVELS...SO IT WILL DEFINITELY BEAR WATCHING
HOW STORMS DEVELOP LATER TODAY.

EXPECT BEST CHANCE OF STORMS TO COME IN THE 21-00Z TIME PERIOD FOR
THE I-25 CORRIDOR. STORMS WILL BUILD FAIRLY QUICKLY BY 18Z OVER THE
CENTRAL MTS...THEN DEVELOP OVER THE ERN RANGES FAIRLY QUICKLY BY
EARLY AFTERNOON. MOST MODEL GUIDANCE HAVE THE CURRENT
DEWPOINTS...WHICH ARE IN THE UPPER 40S-LOWER 50S...MIXING OUT INTO
THE UPPER 30S (NAM) OR LOWER 40S (GFS) BY AFTERNOON. THIS WOULD
PRESENT A PROBLEM FOR STORM DEVELOPMENT...YIELDING LITTLE CAPE
OVER THE I-25 CORRIDOR. BEST POTENTIAL FOR SVR STORMS APPEARS TO BE
OVER THE FAR ERN PLAINS...WHERE DEWPOINTS SHOULD HOLD IN THE UPPER
40S TO LOW 50S...AND POSSIBLY THE PALMER DIVIDE...WHICH COULD SEE
SOME MOISTURE POOLING WITH THE FRONT LATE THIS AFTERNOON. FOR THESE
AREAS...COULD SEE CAPE IN THE 1000-1500 J/KG RANGE...WHICH ALONG
WITH DEEP LAYER SHEAR IN THE 30-40 KT RANGE SHOULD BE SUFFICIENT FOR
A SUPERCELL OR TWO. MAIN THREAT WILL BE LARGE HAIL. THE TORNADO
THREAT SHOULD BE MINIMAL THANKS TO INITIALLY HIGH LCLS AND MODEST
LLVL SHEAR...BUT CANNOT COMPLETELY RULE OUT A BRIEF SPOUT OR
TWO...PARTICULARLY IF THE TIMING ENDS UP A LITTLE BETTER WITH THE
FRONT AND UPPER DISTURBANCE. SPC HAS MOST OF OUR ERN PLAINS
OUTLOOKED IN THE DAY1 FOR SLIGHT RISK.

CONVECTION SHOULD BUILD UPSCALE INTO THE ERN PLAINS IN THE 00-03Z
TIME FRAME. IF THE SHORTWAVE TIMING HOLDS...MOST OF THE STORMS
SHOULD BE EAST OF OUR AREA AFTER SUNSET...AS THE NOW LINEAR MCS
PUSHES THROUGH WRN KS. THE NAM DEVELOPS SOME NOCTURNAL CONVECTION
LATE TONIGHT OVER PORTIONS OF THE PLAINS...BUT WITH THE BEST FORCING
E OF OUR AREA BELIEVE IT IS OVERDONE. HOWEVER...WILL LEAVE LOW
OR SLIGHT CHANCE POPS IN OVER THE PLAINS FOR TONIGHT. LATER SHIFT
CAN EVALUATE IF POPS ARE WORTH MENTIONING. HIGHER RES MODELS SEEM
TO BE MORE REALISTIC IN ENDING MOST OF THE PRECIP BY 06Z. THERE IS
GOOD CONSENSUS THAT THE INCREASED CONVECTION TO OUR E WILL HELP
REINFORCE THE FRONT AND LOW LEVEL MOISTURE...SO A FAIR AMOUNT OF
STRATUS IS EXPECTED E OF THE MTS EARLY MONDAY...POSSIBLY EVEN
PUSHING INTO PART OF THE SAN LUIS VALLEY BY 12Z. LOOKS LIKE THIS
MOISTURE SURGE SHOULD SET THE STAGE FOR AN EVEN MORE ACTIVE
TUESDAY...AS A CLASSIC 'DAY 2' EVENT DEVELOPS. ROSE

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 447 AM MDT SUN JUN 22 2014

.MONDAY AND TUESDAY...THERE IS THE POTENTIAL FOR SEVERE CONVECTIVE
WEATHER BOTH AFTERNOONS AND EVENINGS OVER MUCH OF THE EASTERN
PLAINS AND INTERSTATE 25 CORRIDOR. CLASSIC WEATHER PATTERN FOR
SEVERE WEATHER IS FORECAST. EAST TO SOUTHEAST LOW LEVEL FLOW WILL
BRING LOW LEVEL MOISTURE INTO THE REGION...WHILE FLOW ALOFT IS
WEST TO NORTHWEST. BULK SHEARS ARE FORECAST TO BE IN THE 30 TO 40
KNOTS RANGE...WHICH IS SUFFICIENT FOR SUPERCELLS GIVEN FORECAST
CAPES OF 1000 TO 2500 J/KG. MAIN CHALLENGE IS IDENTIFYING THE
LOCATIONS FOR SEVERE CONVECTIVE WEATHER. OUTFLOWS FROM THE
PREVIOUS EVENINGS CONVECTION WILL MODULATE THE DEPTH OF LOW
CLOUDS AND AMOUNT OF MOISTURE. IF LOW CLOUDS ARE SUFFICIENTLY
DEEP...THEN DELAYED HEATING COULD KEEP PARTS OF THE REGION CAPPED
THROUGHOUT MUCH OF THE DAY. HAVE SEEN INSTANCES WHERE LOW CLOUDS
ARE SUFFICIENTLY DEEP THAT ANY SEVERE WEATHER IS CONFINED TO THE
EASTERN MOUNTAINS. LIKE THE LOCATION OF THE SPC DAY 2 SLIGHT RISK
AS IT HIGHLIGHTS THE MOST LIKELY LOCATIONS FOR SEVERE
WEATHER...BUT SUBTLE FEATURES COULD CHANGE LOCATION OF SLIGHT
RISK. SPC DAY 3 OUTLOOK HAS SEE TEXT OVER THE REGION. MOSTLY
LIKELY THREAT BOTH DAYS WILL BE HAIL. BOUNDARIES AND LOWER LCLS
COULD LOCALLY INCREASE TORNADO THREAT. FURTHER WEST...LOW LEVEL
MOISTURE WILL BE LIMITED...AND CONVECTION WILL MOSTLY BE HIGH
BASED OVER THE CONTINENTAL DIVIDE REGION AND HIGH VALLEYS.

.WEDNESDAY...FLOW ALOFT BECOMES MORE WESTERLY ON WEDNESDAY AS AN
UNSEASONABLY STRONG TROUGH MOVES INTO THE PACIFIC NORTHWEST. LOW
LEVEL FLOW ON THE PLAINS WILL LIKELY BECOME MORE WESTERLY WITH A
DECREASE IN LOW LEVEL MOISTURE. MAIN CONCERN FOR ANY STRONG TO SEVERE
STORMS WILL BE NEAR THE KANSAS BORDER WHERE A DRY LINE/LEE TROUGH
COULD DEVELOP. WITH DRIER AIR ALOFT...SUSPECT MUCH OF THE
CONVECTION WEST OF THE DRY LINE WILL BE HIGH BASED WITH LIMITED
RAINFALL.

.THURSDAY THROUGH SATURDAY...MODELS AND ENSEMBLES AGREE WITH AN
UNSEASONABLY STRONG TROUGH MOVING INTO THE PACIFIC NORTHWEST. WPC
DISCUSSION STATED THAT OPERATION GFS AND EC WERE OF LIMITED VALUE
DURING THIS PERIOD AS THEY APPEAR TO BE OUTLIERS. 00Z EC HAD A
VERY INTERESTING SOLUTION WITH A CUTOFF MOVING INTO NEW
MEXICO...AND WPC INDICATED NO OTHER MODELS OR ENSEMBLE MEMBERS
HAD THIS SOLUTION. GRIDS TREND TOWARDS A WARMER AND DRIER
SOLUTION. THERE COULD BE A PERIOD OF INCREASED CONVECTION
COVERAGE IF A DISTURBANCE PASSES OVER THE REGION...BUT MODELS
SUGGEST MOST OF LOW LEVEL MOISTURE WILL STAY EAST OF THE CWA.
--PGW--

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1159 AM  MDT SUN JUN 22 2014

A NORTHERLY SURGE MOVING ACROSS EASTERN COLORADO IS EXPECTED TO
IMPACT THE PALMER DVD AND EL PASO COUNTY REGION INTO THE AFTERNOON
HOURS WITH SHOWERS AND THUNDERSTORMS. LIGHTNING...GENERALLY SMALL
HAIL AND GUSTY WINDS AROUND 40 KNOTS AT TIMES ARE ANTICIPATED.
KPUB HAS THE POTENTIAL OF EXPERIENCING ISOLATED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. KALS SHOULD REMAIN
DRY...ALTHOUGH ISOLD THUNDERSTORMS WILL POSSIBLE OVER SECTIONS OF
THE SAN LUIS VALLEY THIS AFTERNOON. STORMS SHOULD MOVE EAST INTO
KANSAS AFTER 00Z MONDAY. FINALLY...A BROKEN TO OVERCAST LAYER OF
STRATUS WITH MVFR CIGS AT TIMES IS EXPECTED TO DEVELOP OVER MANY
PORTIONS OF EASTERN COLORADO BY MIDNIGHT AND CONTINUE UNTIL
APPROXIMATELY 16Z MONDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 22, 10:11 AM MST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1111 AM MDT SUN JUN 22 2014

COZ058>089-093>099-231715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1111 AM MDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING SOUTH ACROSS THE EASTERN COLORADO PLAINS IS
EXPECTED TO PRODUCE INCREASED THUNDERSTORM ACTIVITY FROM THIS
AFTERNOON INTO THIS EVENING. STORMS ARE PROJECTED TO DEVELOP OVER
THE MOUNTAINS AND THEN SPREAD EASTWARD DURING THE AFTERNOON. THE
PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS CLOUD TO GROUND
LIGHTNING AS WELL AS LOCALIZED WIND GUSTS TO AROUND 45 MPH AT
TIMES. ONE OR TWO STORMS EAST OF INTERSTATE 25 COULD BECOME
STRONG TO SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE
INCH DIAMETER. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER
PORTIONS OF EASTERN EL PASO COUNTY AS WELL AS OVER CROWLEY...KIOWA
...BENT...PROWERS...AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE
EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MOSTLY LIKELY
METEOROLOGICAL THREAT FROM THESE SEVERE STORMS IS LARGE HAIL. IF
THE LOW LEVEL MOISTURE IS SUFFICIENTLY DEEP...SOME SEVERE STORMS
COULD BE POSSIBLE OVER THE EASTERN MOUNTAINS.

ON WEDNESDAY...THE THREAT FOR SEVERE STORMS IS EXPECTED TO DECREASE
...WITH THE HIGHEST CHANCES FOR STRONGER STORMS NEAR THE KANSAS
BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 22, 11:50 AM MST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1250 PM MDT SUN JUN 22 2014

COZ084>086-221945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1250 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 145 PM MDT...

AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF FOUNTAIN...OR 16 MILES SOUTHEAST
OF COLORADO SPRINGS...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...TRUCKTON...RUSH...ELLICOTT...HANOVER...SCHRIEVER AFB...
YODER...PUEBLO DEPOT AND SECURITY-WIDEFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10405 3855 10405 3827 10421 3845 10447
      3845 10449 3861 10472 3887 10461
TIME...MOT...LOC 1849Z 296DEG 24KT 3869 10457

LW
Special weather statement, Jun 22, 12:50 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT SUN JUN 22 2014

COZ085-086-222030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
150 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 230 PM MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF TRUCKTON...OR 30 MILES
NORTHEAST OF PUEBLO...MOVING SOUTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3860 10435 3861 10406 3833 10407 3828 10427
TIME...MOT...LOC 1949Z 342DEG 18KT 3856 10421

PJC
Special weather statement, Jun 22, 12:54 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT SUN JUN 22 2014

COZ081-082-084-085-222030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
154 PM MDT SUN JUN 22 2014

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF THE WALDO
BURN SCAR. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 15 MPH.

FOLKS IN AND AROUND THE WALDO BURN SCAR SHOULD BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS OVER THE BURN SCAR REGION THIS
AFTERNOON.

LAT...LON 3877 10502 3892 10516 3913 10489 3891 10468
TIME...MOT...LOC 1954Z 233DEG 15KT 3889 10502

HODANISH
Special weather statement, Jun 22, 1:11 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SUN JUN 22 2014

COZ084-222045-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
211 PM MDT SUN JUN 22 2014

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ELBERT...OR 28 MILES OF COLORADO
SPRINGS...MOVING EAST AT 15 MPH.

IF THIS STORM CONTINUES TO BUILD TO THE SOUTHEAST...IT WILL MOVE
INTO NORTHERN EL PASO COUNTY. RESIDENTS IN ALONG THE EL PASO AND
DOUGLAS COUNTY LINE SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE
WEATHER ACTIVITY AFTER 220 PM.

LOCATIONS IMPACTED INCLUDE...
CALHAN.

LAT...LON 3895 10429 3913 10455 3913 10421
TIME...MOT...LOC 2011Z 290DEG 15KT 3916 10450

HODANISH

The radar

The Pueblo radar (KPUX), 63 km away, was scanning. The volume nearest the first event began at 20:48 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Pueblo

When
June 22, 1:48 PM MST to 1:53 PM MST
Where
Pueblo County, 8.91 mi NNW of Cedarwood
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.050, -104.680

Hail, Pueblo

When
June 22, 2:34 PM MST to 2:39 PM MST
Where
Pueblo County, 0.69 mi N of Pueblo
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.270, -104.610

Hail, Pueblo

When
June 22, 2:46 PM MST to 2:51 PM MST
Where
Pueblo County, 0.69 mi S of (Pub)pueblo Muni Arp
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
38.280, -104.520

Thunderstorm Wind, Kiowa

When
June 22, 3:33 PM MST to 3:34 PM MST
Where
Kiowa County, 9 mi N of Brandon
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.580, -102.440

Limbs 8 to 10 inches in diameter were stripped from trees.

Thunderstorm Wind, Kiowa

When
June 22, 3:38 PM MST to 3:39 PM MST
Where
Kiowa County, 11.87 mi SSE of Sheridan Lake
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.310, -102.210

Thunderstorm Wind, Kiowa

When
June 22, 3:43 PM MST to 3:44 PM MST
Where
Kiowa County, 8.24 mi SE of Sheridan Lake
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.380, -102.190

Hail, Kiowa

When
June 22, 4:01 PM MST to 4:06 PM MST
Where
Kiowa County, 4.33 mi E of Sheridan Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.470, -102.210

Thunderstorm Wind, Otero

When
June 22, 4:01 PM MST to 4:03 PM MST
Where
Otero County, 0.54 mi E of (Lhx)la Junta Arpt
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
38.050, -103.510

Thunderstorm Wind, Baca

When
June 22, 5:25 PM MST to 5:26 PM MST
Where
Baca County, (Kspd)springfield Awos
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
37.280, -102.610

Thunderstorm Wind, Baca

When
June 22, 5:47 PM MST to 5:48 PM MST
Where
Baca County, (Kspd)springfield Awos
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
37.280, -102.610

Thunderstorm Wind, Baca

When
June 22, 5:59 PM MST to 6:00 PM MST
Where
Baca County, 3.9 mi SW of Campo
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.060, -102.630

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513475, 513473, 513472, 513467, 513469, 513468, 513466, 513470, 513477, 513476, 513471.